Hail, Issaquena
- When
- April 7, 6:16 PM CST to 6:27 PM CST
- Where
- Issaquena County, 9 mi NW of Mayersville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.000, -91.183
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 3:25 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI APR 7 2006 .DISCUSSION... NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK. THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED. THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR. HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z. SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST. BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW DAYS...SO NEED FOR ADJUSTMENTS. NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST. LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX ADVERTISED. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 85 7 0 0 MERIDIAN 63 74 41 74 / 100 19 0 0 VICKSBURG 61 69 44 71 / 60 5 0 0 HATTIESBURG 67 75 44 75 / 60 13 0 0 NATCHEZ 61 70 44 71 / 48 4 0 0 GREENVILLE 59 65 40 68 / 71 5 0 0 GREENWOOD 60 65 40 70 / 85 9 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN A CONCERN. LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
04/07/2006 WASHINGTON MS AIRPLANE PILOT
60 MPH ESTIMATE, UNOCCUPIED TRACTOR TRAILOR TURNED OVER
ON HWY 82 WEST
0454 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.25 INCH WASHINGTON MS TRAINED SPOTTER
HALF DOLLAR HAIL REPORTED IN GREENVILLE
0454 PM FUNNEL CLOUD 2 S GREENVILLE 33.36N 91.05W
04/07/2006 WASHINGTON MS TRAINED SPOTTER
FUNNEL CLOUD NORTH EAST OF INTERSECTION OF HWY 454 AND
HWY 1 SOUTH.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N EUDORA 33.13N 91.26W
04/07/2006 M0.75 INCH CHICOT AR EMERGENCY MNGR
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 2 SSE CARROLLTON 33.48N 89.91W
04/07/2006 CARROLL MS EMERGENCY MNGR
ESTIMATE OF 60 MPH WIND. WINDOWS BLOWN OUT OF HOUSES.
0634 PM HAIL 2 S CARROLLTON 33.48N 89.92W
04/07/2006 E1.75 INCH CARROLL MS EMERGENCY MNGR
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL DUCK HILL 33.63N 89.71W
04/07/2006 E1.75 INCH MONTGOMERY MS EMERGENCY MNGR
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 SE BONITA 32.90N 91.65W
04/07/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN OVER ROAD
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL CARROLLTON 33.50N 89.92W
04/07/2006 E1.75 INCH CARROLL MS EMERGENCY MNGR
PENNY TO GOLF BALL SIZED HAIL, MANY CAR WINDOWS DAMAGED
AND WINDOWS BLOWN OUT OF MOBILE HOME.
0424 PM HAIL 2 S CLEVELAND 33.71N 90.73W
04/07/2006 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
&&
19The Jackson/Brandon,MS radar (KDGX), 138 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A couple of power poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499567, 5499568, 5499569.